Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Markov cell structures for expanding maps in dimension two


Authors: F. T. Farrell and L. E. Jones
Journal: Trans. Amer. Math. Soc. 255 (1979), 315-327
MSC: Primary 58F15
DOI: https://doi.org/10.1090/S0002-9947-1979-0542883-4
MathSciNet review: 542883
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f:\,{M^2}\, \to \,{M^2}$ be an expanding self-immersion of a closed 2-manifold, then for some positive integer n, $ {f^n}$ leaves invariant a cell structure on $ {M^2}$. A similar result is true when M is a branched 2-manifold.


References [Enhancements On Off] (What's this?)

  • [1] R. L. Adler and B. Weiss, Entropy, a complete metric invariant for automorphisms of the torus, Proc. Nat. Acad. Sci. U.S.A. 57 (1967), 1573-1576. MR 0212156 (35:3031)
  • [2] R. Bowen, Markov partitions for Axiom A diffeomorphisms, Amer. J. Math. 92 (1970), 725-747. MR 0277003 (43:2740)
  • [3] -, Markov partitions are not smooth (to appear).
  • [4] F. T. Farrell and L. E. Jones, Markov cell structures, Bull. Amer. Math. Soc. 83 (1977), 739-740. MR 0436217 (55:9165)
  • [5] -, New attractors in hyperbolic dynamics, J. Differential Geometry (to appear). MR 602444 (82h:58025)
  • [6] J. M. Franks, Invariant sets of hyperbolic toral automorphisms, Amer. J. Math. 99 (1977), 1089-1095. MR 0482846 (58:2891)
  • [7] S. G. Hancock, Orbits and paths under hyperbolic toral automorphisms (to appear). MR 0488166 (58:7729)
  • [8] J. G. Hocking and G. S. Young, Topology, Addison-Wesley, London, 1961. MR 0125557 (23:A2857)
  • [9] K. Krzyżewski, On connection between expanding mappings and Markov chains, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. (4) 19 (1971), 291-293. MR 0289747 (44:6935)
  • [10] F. Przytycki, Construction of invariant sets for Anosov diffeomorphisms and hyperbolic attractors (to appear). MR 599146 (82c:58051)
  • [11] M. Shub, Endomorphisms of compact differentiable manifolds, Amer. J. Math. 91 (1969), 175-199. MR 0240824 (39:2169)
  • [12] I. G. Sinai, Markov partitions and C-diffeomorphisms, Funkcional Anal, i Priložen. 2 (1) (1968), 64-89. MR 0233038 (38:1361)
  • [13] R. F. Williams, Classification of 1-dimensional attractors, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 341-361. MR 0266227 (42:1134)
  • [14] -, Expanding attractors, Inst. Hautes Études Sci. Publ. Math. 43 (1974), 169-203. MR 0348794 (50:1289)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F15

Retrieve articles in all journals with MSC: 58F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0542883-4
Keywords: Expanding immersion, branched manifold, cell structure
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society